Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Sep 7, 2021, 7:21 AM CDT for Foard County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 7:21 AM CDT (12:21 UTC)
- Expired
- Sep 7, 2021, 7:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Hail
- 0.50 in
- Wind
- 50
County Foard County, TX
The radar
The Altus AFB radar (KFDR), 91 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
547
WWUS84 KOUN 071221
SPSOUN
Special Weather Statement
National Weather Service Norman OK
721 AM CDT Tue Sep 7 2021
TXZ084-087-071245-
Foard TX-Knox TX-
721 AM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern Foard
and north central Knox Counties through 745 AM CDT...
At 720 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Crowell, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crowell and Truscott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3403 9981 3393 9963 3371 9975 3387 10002
TIME...MOT...LOC 1220Z 035DEG 8KT 3393 9978
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:08 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 7, 6:08 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 608 AM CDT Tue Sep 7 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 250 AM CDT Tue Sep 7 2021 Quick summary: Building heat, and isolated thunderstorms, some of which may become severe with damaging winds and hail, are the focus of the short term forecast. Heat-related impacts should be less than previous days since the humidity will be lower. There are some caveats and uncertainties to the convective threat later today, and these are covered in the analysis below. Weather impacts: --Isolated severe storms possible over northern Oklahoma with a primary threat of wind gusts to 70 mph, and a secondary threat of hail up to quarter size (low probability of larger hailstones with the most organized storms). Timing is from around 4pm to 11pm. --Heat index values approaching or briefly exceeding 105F, mainly in portions of northern Oklahoma. Changes to the forecast: --Added 10% chance of isolated showers in portions of western north Texas through mid-morning. --Slightly expanded areal coverage of isolated thunder westward. Meteorological analysis and uncertainties: There is a signal for weak midlevel warm advection and moisture sufficient for perhaps a few isolated convective showers later this morning across portions of western north Texas. If these occur, they should end by late morning. We kept probabilities at around 10 percent. Temperature and dew point combinations may drive heat indices briefly to around 105F across mainly north-central Oklahoma. It's difficult to delineate a an area of highest risk as it will likely be spotty and brief, driven primarily be localized corridors of enhanced moisture. Wet bulb globe temperatures may be maximized just ahead of the front where winds veer and lessen. Overall, heat-related illness risk is less than previous weeks. It seems increasingly likely that frontal forcing within at least a modestly moist/unstable environment will be enough for isolated to scattered convective initiation along the length of the front in northern Oklahoma late this afternoon. The best chance will be from near an axis of slightly higher surface moisture values, eastward. Further west, deeper mixing may still drive high-based convection all the way to the Texas panhandle border. Northwesterly flow aloft can often over-perform with organization and intensity of convection for two main reasons. (1) trajectories favor cooler temperatures aloft relative to more westerly or southwesterly flow regimes void of significant DPVA/cooling processes, and especially in late summer when the default state often is weaker midlevel lapse rates. In this case, midlevel lapse rates are relatively steep which contrasts from the convective regimes of the past week or so. (2) In northwesterly flow, often the mechanism which drives southerly low-level flow in the Plains is unchanged. Flow aloft at some oblique angle to the Rocky Mountains will force lee troughing, increasing the gradient and yielding southerly or south-southeasterly winds, whether our flow aloft is southwesterly, westerly, or northwesterly. But, when flow is northwesterly this can contrast significantly with southerly low- level flow elongating hodographs and driving effective shear values high enough to support organized convection and supercells. This is true even when the absolute magnitude of the flow at any given level is modest at best. The most prolific northwesterly flow severe events are when cells initiate on a boundary and then move off of the boundary into an area of persistent southerly low-level flow. In today's scenario, the convection should be relegated to very near the front where winds veer/lessen, thus effective shear values are somewhat limited (~25 knots). This could still support transient supercell characteristics or quasi-supercells, but the dominate mode will likely be semi-sustained multicells. Therefore, damaging wind is the primary threat, especially given the thermodynamic structure seen in model forecast soundings, and large theta-e differential in the vertical. The overall convective threat and coverage should decrease later in the evening as inhibition increases, but some convection may persist into the night across the southeast portion of the area. BRB && .LONG TERM... (Wednesday through Monday) Issued at 250 AM CDT Tue Sep 7 2021 Post-frontal modified cP air mass will bring cooler and less humid conditions Wednesday, similar to what we experienced last Sunday. Temperatures Wednesday will be about normal for early September climo. This will be temporary, however, as low-level flow veers and downsloping becomes re-established over the area Thursday and beyond. In fact, downslope adiabatically warmed plume seems to peak in magnitude around Friday and Saturday, driving dry bulb temperatures to around 100F in some areas. Fortunately, humidity will be low enough such that heat indices will match or fall just short of dry bulb temperatures. Also, persistent southerly breeze will help contribute to low risk category of the wet bulb globe temperatures. The warm/dry conditions will raise some fire weather concerns. Please see the fire weather section below for details. Differences in deterministic and ensemble model guidance does emerge by the weekend. Earlier guidance brought a cold front into the area Saturday, and blended guidance seems to be lagging with recent trends delaying this. So, we corrected by nudging temperatures Saturday toward raw blended guidance. Into early next week there is a subtle trend toward less positively anomalous midlevel heights across our area, and a more rapid weakening of elongating mean ridging. The synoptic flow pattern shifts a little more poleward compared to recent weeks and this may bring opportunities for more fronts into the area and at least low-end precipitation chances through next week. We'll be able to better resolve these details and speak with more confidence in the next few days. BRB && .AVIATION... (12Z TAFS) Issued at 606 AM CDT Tue Sep 7 2021 VFR conditions are expected. A cold front will move into northern Oklahoma this afternoon and cause isolated showers and thunderstorms over part of northern Oklahoma. Only KSWO has a sufficient probability for storms to include it in the forecast. The front will shift winds to northeast around midnight in central Oklahoma and before sunrise in areas farther south. && .UPPER AIR... Issued at 250 AM CDT Tue Sep 7 2021 No upper air flights are planned at this time, although one may be considered this afternoon or evening. Please note that soundings are available on a semi-regular basis from the SGP ARM climate observation site in Lamont, Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 94 67 87 62 / 0 20 0 0 Hobart OK 98 67 91 62 / 20 20 0 0 Wichita Falls TX 95 71 91 62 / 10 20 0 0 Gage OK 98 60 87 60 / 10 10 0 0 Ponca City OK 97 61 87 60 / 20 20 0 0 Durant OK 94 68 91 63 / 0 30 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...12 LONG TERM....12 AVIATION...09
Hazardous weather outlook, Sep 7, 4:00 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 400 AM CDT Tue Sep 7 2021 OKZ004>048-050>052-TXZ083>090-081100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 400 AM CDT Tue Sep 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a marginal risk for severe thunderstorms late this afternoon and evening along a cold front which will move through northern Oklahoma. If severe storms do occur, damaging wind would be the primary hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Fire weather conditions will become elevated Saturday afternoon over western Oklahoma and adjacent parts of northern Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 7, 5:25 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Norman OK
525 AM CDT Tue Sep 7 2021
TXZ085-071100-
Wilbarger TX-
525 AM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern
Wilbarger County through 600 AM CDT...
At 525 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lockett, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vernon and Lockett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3386 9947 3394 9948 3414 9941 3411 9919
3383 9918 3383 9921
TIME...MOT...LOC 1025Z 006DEG 13KT 3405 9932
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WRSpecial weather statement, Sep 7, 7:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
721 AM CDT Tue Sep 7 2021
TXZ084-087-071245-
Foard TX-Knox TX-
721 AM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern Foard
and north central Knox Counties through 745 AM CDT...
At 720 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Crowell, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crowell and Truscott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3403 9981 3393 9963 3371 9975 3387 10002
TIME...MOT...LOC 1220Z 035DEG 8KT 3393 9978
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:16 PM CDT | Special Weather Statement | OUN | Major | 29 min |
| Sep 7, 6:17 PM CDT | Special Weather Statement | OUN | Dewey | 28 min |
| Sep 7, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 42 min |
| Sep 7, 6:32 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Sep 7, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 49 min |
| Sep 7, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 40 min |
| Sep 7, 5:25 AM CDT | Special Weather Statement | OUN | Wilbarger | 35 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.